MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, EXTREMITIES
Catalog Number 00840004410
Medical Device Problem Codes Peeled/Delaminated (1454); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteopenia/ Osteoporosis (2651)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery approximately one (1) year and eleven (11) months post-implantation due to the patient experiencing pain and loosening of the humeral component.When trying to remove the humeral implant with the nexel revision instruments the porous coating fall off the humeral implant without having touched it with the instruments.Review of x-rays noted presence of osteopenia.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item# 00840009000; lot# 64537410, item# 00840009400; lot# 64132165, item# 00840002407; lot# 63965668.Full establishment name - (b)(6).Foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d9; g3; g6; h1; h2; h3; h6.Visual examination of the provided pictures and returned product identified a portion of the plasma spray was detached.Damage was seen on the stem feature.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: single view of the left elbow demonstrates a left total elbow arthroplasty with loosening of the humeral component.No acute fracture seen.Ulnar component appears to be intact.No fracture seen.Overall fit of the implant is appropriate.Osteopenia is present.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12869906
Report Number0001822565-2021-03387
Device Sequence Number6025041
Product Code JDC
UDI-Device Identifier00889024271340
UDI-Public(01)00889024271340(17)281231(10)64017642
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840004410
Device Lot Number64017642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight75 KG